Alert archive / Nevada / Red Flag Warnings in 2024

Red Flag Warning 8, NWS Las Vegas, NV

September 10, 2024Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Sep 10, 2024, 1:06 AM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Sep 11, 2024, 10:00 AM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 10, 2024, 1:06 AM PDT (08:06 UTC)
In effect from
Sep 11, 2024, 10:00 AM PDT
Expired
Sep 11, 2024, 11:00 PM PDT
In force
13 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 8.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2024-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2024-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
3926 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

764 
WWUS85 KVEF 100806
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
106 AM PDT Tue Sep 10 2024

...RED FLAG WARNING IN EFFECT FOR MUCH OF LINCOLN, CLARK, AND
MOHAVE COUNTIES FROM 10 AM PDT/MST TO 8 PM PDT/MST WEDNESDAY FOR 
STRONG WINDS AND LOW HUMIDITY...

.An incoming system will bring strong south to southwest winds on
Wednesday. These winds combined with single digit relative
humidity will result in critical fire weather conditions across
much of Lincoln, Clark, and Mohave counties.

NVZ461-102100-
/O.UPG.KVEF.FW.A.0004.240911T1800Z-240912T0300Z/
/O.NEW.KVEF.FW.W.0008.240911T1700Z-240912T0300Z/
Lincoln County/Ely Dispatch-
106 AM PDT Tue Sep 10 2024

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY
FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN COUNTY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM PDT Wednesday. This
replaces the Fire Weather Watch which had been in effect.

* AFFECTED AREA...In Nevada...Fire weather zone 461.

* TIMING...10 AM PDT through 8 PM PDT Wednesday.

* WIND...South wind 15 to 20 mph with gusts up to 35 mph.

* HUMIDITY...Afternoon relative humidity below 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected. A combination of strong winds...low relative 
humidity...and warm temperatures can contribute to extreme fire 
behavior.

&&

$$

AZZ102-NVZ464-465-102100-
/O.NEW.KVEF.FW.W.0008.240911T1700Z-240912T0300Z/
Northwest Deserts/Northwest Plateau-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
106 AM PDT Tue Sep 10 2024 /106 AM MST Tue Sep 10 2024/

...RED FLAG WARNING IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM
PDT /8 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR
MUCH OF CLARK AND MOHAVE COUNTIES...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 10 AM PDT /10 AM MST/ to 8 PM
PDT /8 PM MST/ Wednesday. 

* AFFECTED AREA...In Arizona...Fire weather zone 102. In
  Nevada...Fire weather zones 464 and 465. 

* TIMING...10 AM PDT through 8 PM PDT Wednesday.

* WIND...South wind 10 to 20 mph with gusts 35 to 40 mph.

* HUMIDITY...Afternoon relative humidity below 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected. A combination of strong winds...low relative 
humidity...and warm temperatures can contribute to extreme fire 
behavior.

&&

$$

Morgan
4 follow-up statements
465 
WWUS85 KVEF 102055
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
155 PM PDT Tue Sep 10 2024

...RED FLAG WARNING IN EFFECT FOR MUCH OF LINCOLN, CLARK, AND
MOHAVE COUNTIES FROM 10 AM PDT/MST TO 8 PM PDT/MST WEDNESDAY FOR
STRONG WINDS AND LOW HUMIDITY...

.An incoming system will bring strong south to southwest winds on
Wednesday. These winds combined with single digit relative
humidity will result in critical fire weather conditions across
much of Lincoln, Clark, and Mohave counties.

AZZ102-NVZ461-464-465-111815-
/O.CON.KVEF.FW.W.0008.240911T1700Z-240912T0300Z/
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
155 PM PDT Tue Sep 10 2024 /155 PM MST Tue Sep 10 2024/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/
TO 8 PM PDT /8 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW
HUMIDITY FOR LINCOLN COUNTY, CLARK COUNTY AND NORTHERN MOHAVE
COUNTY...

* AFFECTED AREA...In Arizona...Fire weather zone 102. In 
  Nevada...Fire weather zones 461, 464 and 465. 

* TIMING...10 AM PDT through 8 PM PDT Wednesday.

* WIND...South to southwest wind 10 to 20 mph with gusts 35 to 40
  mph.

* HUMIDITY...Afternoon relative humidity below 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected. A combination of strong winds...low relative
humidity...and warm temperatures can contribute to extreme fire
behavior.

&&

$$
975 
WWUS85 KVEF 111712
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1012 AM PDT Wed Sep 11 2024

...RED FLAG WARNING IN EFFECT FOR MUCH OF LINCOLN, CLARK, AND
MOHAVE COUNTIES FROM 10 AM PDT/MST TO 8 PM PDT/MST WEDNESDAY FOR
STRONG WINDS AND LOW HUMIDITY...

.An incoming system will bring strong south to southwest winds
today. These winds combined with single digit relative humidity 
will result in critical fire weather conditions across much of 
Lincoln, Clark, and Mohave counties.

AZZ102-NVZ461-464-465-120300-
/O.CON.KVEF.FW.W.0008.000000T0000Z-240912T0300Z/
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
1012 AM PDT Wed Sep 11 2024 /1012 AM MST Wed Sep 11 2024/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR LINCOLN
COUNTY, CLARK COUNTY AND NORTHERN MOHAVE COUNTY...

* AFFECTED AREA...In Arizona...Fire weather zone 102. In 
  Nevada...Fire weather zones 461, 464 and 465. 

* TIMING...Through 8 PM PDT Wednesday evening.

* WIND...South to southwest wind 10 to 20 mph with gusts 35 to
  40 mph. 

* HUMIDITY...Afternoon relative humidity below 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected. A combination of strong winds...low relative
humidity...and warm temperatures can contribute to extreme fire
behavior.

&&

$$

Meltzer
072 
WWUS85 KVEF 111921
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1221 PM PDT Wed Sep 11 2024

...RED FLAG WARNING IN EFFECT FOR MUCH OF LINCOLN, CLARK, AND
MOHAVE COUNTIES FROM 10 AM PDT/MST TO 8 PM PDT/MST WEDNESDAY FOR
STRONG WINDS AND LOW HUMIDITY...

.An incoming system will bring strong south to southwest winds
today. These winds combined with single digit relative humidity
will result in critical fire weather conditions across much of
Lincoln, Clark, and Mohave counties.

AZZ102-NVZ461-464-465-120600-
/O.EXT.KVEF.FW.W.0008.000000T0000Z-240912T0600Z/
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
1221 PM PDT Wed Sep 11 2024 /1221 PM MST Wed Sep 11 2024/

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT /11 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR LINCOLN, 
CLARK, AND MOHAVE COUNTIES...

* AFFECTED AREA...In Arizona...Fire weather zone 102. In 
  Nevada...Fire weather zones 461, 464 and 465. 

* TIMING...Through 11 PM PDT/MST Wednesday evening.

* WIND...South to southwest wind 10 to 20 mph with gusts 35 to 
  40 mph.

* HUMIDITY...Afternoon relative humidity below 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are expected. A combination of strong winds...low relative
humidity...and warm temperatures can contribute to extreme fire
behavior.

&&

$$

Meltzer
830 
WWUS85 KVEF 120616
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1116 PM PDT Wed Sep 11 2024

AZZ102-NVZ461-464-465-120730-
/O.EXP.KVEF.FW.W.0008.000000T0000Z-240912T0600Z/
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
1116 PM PDT Wed Sep 11 2024 /1116 PM MST Wed Sep 11 2024/

...RED FLAG WARNING HAS EXPIRED FOR MUCH OF LINCOLN, CLARK AND
MOHAVE COUNTIES...

Wind gusts have decreased below 25 mph this evening for most of 
southeast Nevada and northwest Arizona leading to improved fire 
weather conditions.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Sep 9, 7:51 PM PDT, 5 hours 15 minutes earlier.

Area forecast discussion, Sep 9, 7:51 PM PDT, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
751 PM PDT Mon Sep 9 2024

.SYNOPSIS...Isolated convection is expected across the higher
terrain of the Mojave Preserve, Clark, Lincoln, and Mohave counties
this afternoon. Things will dry out and winds will pick up on
Tuesday and Wednesday as a low pressure system approaches and moves
into the Western US. This system will bring cooler than normal
temperatures to the region for the second half of the week.
&&

.UPDATE...Shower and thunderstorm activity across the forecast area
has widely decreased this evening, though a few persistent showers
with a stray bolt of occasional lightning can still be found in
eastern Lincoln County today. Expect similar temperatures tomorrow
as experienced today with drier conditions and sunnier skies. No
changes made to the forecast this evening as it looks to remain in
good shape.
&&

.PREVIOUS DISCUSSION...214 PM PDT Mon Sep 9 2024/

.SHORT TERM...Today and Tomorrow.

Current radar and satellite imagery show convection popping up in
the higher terrain of Mohave, Lincoln, and Clark counties. These
showers and thunderstorms will continue throughout the afternoon,
favoring areas of higher terrain for development. While precipitable
water remains slightly above normal, flash flooding with any one
storm is unlikely unless the storms begin to train. Lightning and
outflow winds will also pose a threat with any storms that develop.
An approaching trough will flush any lingering moisture from the
area tomorrow. In addition to drier conditions, we will see breezy
southerly-to-southwesterly winds pick up across the Mojave Desert
and southern Great Basin.

.LONG TERM...Wednesday through Sunday.

Zonal flow on Wednesday will degrade as an early-season Pacific
Northwest closed-low drops a potent trough through the western
CONUS. As it moves through, its associated trough axis will be
accompanied by a potent cold front that will drop temperatures by
around 10 degrees between Tuesday and Thursday. Gusty southwest
winds will pick up ahead of the frontal passage Wednesday afternoon
with gusty west-northwest winds picking up in its wake Wednesday
night into Thursday afternoon. In addition to gusty winds, this
trough will usher dry air into the region, which will increase the
risk of fire danger across the area on Wednesday - particularly
across the southern Great Basin where Fire Weather Watches are in
effect for much of NWS Elko's southern zones as well as much of
Lincoln County.

Temperatures slowly increase heading into next weekend as the
monsoonal high attempts to build back into the Desert Southwest.
Confidence in the extended period remains low, as guidance has an
additional trough pushing into the region, which will reinforce the
fall-like weather pattern. Confidence is low regarding timing,
placement, and depth of this second trough in addition to the
potential for tropical moisture to surge up the Gulf of California.
Timing of these two systems (if both come to fruition) will be key.
&&

.AVIATION...For Harry Reid...Low probabilities for weak shower
activity in the Las Vegas remain through the late afternoon, though
chances are too low to include in the TAF. Otherwise, generally
diurnal wind patterns are expected through the evening with
scattered clouds with bases near 10kft AGL. Winds will remain light
overnight. Stronger southwest winds are expected for Tuesday with
speeds at or above 10 knots after 19z with gusts of 15 to 20 knots.

For the rest of southern Nevada, northwest Arizona and southeast
California...Weak isolated showers remain possible through early
evening across southern Nevada and Northwest Arizona, mainly near
terrain features. Otherwise, generally light winds favoring diurnal
patterns are expected, with west winds of 10-15 knots closer to KBIH
though the evening.  Stronger southwest winds will overspread the
region tomorrow afternoon and evening with gusts of 15 to 25 knots.
Skies will be mostly clear aside from a few mid and high level
clouds.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

UPDATE...Soulat
SHORT TERM...Stessman
LONG TERM...Soulat
AVIATION...Outler

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Red Flag Warnings in Nevada, 2024Red Flag Warnings in Arizona, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.